Back to Search Start Over

Modified Liu Parameters for Scaling Options of the Multiple Regression Model with Multicollinearity Problem.

Authors :
Araveeporn, Autcha
Source :
Mathematics (2227-7390); Oct2024, Vol. 12 Issue 19, p3139, 18p
Publication Year :
2024

Abstract

The multiple regression model statistical technique is employed to analyze the relationship between the dependent variable and several independent variables. The multicollinearity problem is one of the issues affecting the multiple regression model, occurring in regard to the relationship among independent variables. The ordinal least square is the standard method to evaluate parameters in the regression model, but the multicollinearity problem affects the unstable estimator. Liu regression is proposed to approximate the Liu estimators based on the Liu parameter, to overcome multicollinearity. In this paper, we propose a modified Liu parameter to estimate the biasing parameter in scaling options, comparing the ordinal least square estimator with two modified Liu parameters and six standard Liu parameters. The performance of the modified Liu parameter is considered, generating independent variables from the multivariate normal distribution in the Toeplitz correlation pattern as the multicollinearity data, where the dependent variable is obtained from the independent variable multiplied by a coefficient of regression and the error from the normal distribution. The mean absolute percentage error is computed as an evaluation criterion of the estimation. For application, a real Hepatitis C patients dataset was used, in order to investigate the benefit of the modified Liu parameter. Through simulation and real dataset analysis, the results indicate that the modified Liu parameter outperformed the other Liu parameters and the ordinal least square estimator. It can be recommended to the user for estimating parameters via the modified Liu parameter when the independent variable exhibits the multicollinearity problem. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
22277390
Volume :
12
Issue :
19
Database :
Complementary Index
Journal :
Mathematics (2227-7390)
Publication Type :
Academic Journal
Accession number :
180272599
Full Text :
https://doi.org/10.3390/math12193139